MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL14304
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Field service has been scheduled but not completed at this time.The device history was reviewed and found to meet manufacturing specification.This investigation is ongoing.
 
Event or Problem Description
The user facility in saudi arabia reported during the procedure, while using the endo laser an error message suddenly appeared, stating that the laser module emergency stop had been pressed.The emergency button began flashing on and off, despite not being touched at any time during the procedure.Efforts were made to resolve the issue unfortunately it was not resolved even after the procedure was completed.The surgeon was unable to use the endo laser, which was necessary for the patient's treatment.The hospital had no backup laser machine available, leaving the surgeon without an alternative solution.Due to the inability to use the endo laser, the intended laser treatment could not be performed.The surgeon completed the procedure as best as possible without using the endo laser.Alternate measures, such as mechanical tools, dried the retinal breaks by fluid air exchange until the edges were flat completely then injected silicone oil.However, these measures were not a complete substitute for the laser treatment.The surgeon expressed concerns about the incomplete treatment but confirmed that the patient was okay after the operation, with no significant adverse effects observed.Extended surgical time and use of additional anesthetic: the surgical time was extended by approximately 1 hour, as attempts were made to resolve the laser issue during the procedure.Additional anesthetic was required to manage the extended time and ensure patient comfort.A laser retinopexy was done post operatively.
 
Additional Manufacturer Narrative
The field service engineer inspected the product at the hospital site and it was determined that the malfunction was attributed to a specific issue with the assembly mounting laser emergency stop on the laser module.A spare part order was requested to fix the issue.This investigation is ongoing.
 
Event or Problem Description
Surgeon confirmed that the patient was okay after the operation.
 
Additional Manufacturer Narrative
The suspect for the error problem was the assembly mounting laser e-stop on laser module.The assembly mounting of the laser e-stop on the laser module could lead to a malfunction due to mechanical misalignment, improper engagement, or structural instability.If the mounting is loose or improperly secured, the e-stop button may not fully depress or release, resulting in inconsistent activation.Additionally, if the mounting creates excessive vibration or movement, electrical connections may become unstable, causing intermittent or false triggering of the e-stop.Over time, mechanical stress on improperly mounted components could lead to premature wear, misalignment, or failure of the switch mechanism, preventing reliable operation.Proceeding with the parts order for repair is necessary to ensure proper mechanical engagement and consistent functionality of the laser e-stop.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The field service technician on site replaced e-stop switch.Full verification of system regarding technical procedure: foot pedal, pressurized infusion, vacuum, aspiration, injection, cut, us, coagulation, iv pole, illumination and laser.All values in range.System released for use.

Brand Name
STELLARIS ELITE VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key21315112
Report Number0001920664-2025-00007
Device Sequence Number12781521
Product Code HQC
UDI-Device Identifier00757770520251
UDI-Public(01)00757770520251(11)170307
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL14304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/05/2025
03/10/2025
04/14/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/27/2025
03/27/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale